Alert archive / Texas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 63, NWS Corpus Christi, TX

June 4, 2017Nueces County, San Patricio County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Jun 4, 2017, 5:02 PM CDT for Nueces County, San Patricio County, Texas. It was in force for 43 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2017, 5:02 PM CDT (22:02 UTC)
Expired
Jun 4, 2017, 5:45 PM CDT
In force
43 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Nueces County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 14 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 5:23 PM CDTTSTM WND GST 60Corpus Christi, TX
Jun 4, 5:23 PM CDTHAIL 0.88Corpus Christi, TX
Jun 4, 5:54 PM CDTTSTM WND DMG1 Ese Driscoll Children, TXIMAGES SUBMITTED OF LARGE TREE BLOWN DOWN NEXT TO HOUSE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.0 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2017-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1740 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2017-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1740 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
863 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

512 
WUUS54 KCRP 042202
SVRCRP
TXC355-409-042245-
/O.NEW.KCRP.SV.W.0063.170604T2202Z-170604T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Corpus Christi TX
502 PM CDT SUN JUN 4 2017

The National Weather Service in Corpus Christi has issued a

* Severe Thunderstorm Warning for...
  Southeastern Nueces County in south central Texas...
  Southeastern San Patricio County in south central Texas...

* Until 545 PM CDT

* At 502 PM CDT, a severe thunderstorm was located over Corpus
  Christi North Beach, or near Portland, moving southeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Corpus Christi, Portland, Flour Bluff, Corpus Christi Country Club,
  Christus Spohn Hospital South, Corpus Christi North Beach, Bay Area
  Medical Center, Corpus Christi Del Mar West Campus, Cole Park,
  Driscoll Childrens Hospital, Mustang Island State Park, Naval Air
  Station Cabaniss Field, Corpus Christi Del Mar East Campus, Texas
  A&M University Corpus Christi, Waldron Field, Downtown Corpus
  Christi, Kings Crossing Golf Course and Corpus Christi Naval Air
  Station.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2788 9752 2796 9734 2767 9711 2756 9734
      2756 9739
TIME...MOT...LOC 2202Z 331DEG 14KT 2786 9740 

HAIL...1.00IN
WIND...60MPH
 
$$

TE
1 follow-up statement
603 
WWUS54 KCRP 042220
SVSCRP

Severe Weather Statement
National Weather Service Corpus Christi TX
520 PM CDT SUN JUN 4 2017

TXC355-409-042245-
/O.CON.KCRP.SV.W.0063.000000T0000Z-170604T2245Z/
Nueces TX-San Patricio TX-
520 PM CDT SUN JUN 4 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHEASTERN NUECES AND SOUTHEASTERN SAN PATRICIO COUNTIES...

At 519 PM CDT, a severe thunderstorm was located over Corpus Christi
North Beach, or near Corpus Christi, moving southeast at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Corpus Christi, Portland, Flour Bluff, Corpus Christi Country Club,
Christus Spohn Hospital South, Corpus Christi North Beach, Bay Area
Medical Center, Corpus Christi Del Mar West Campus, Cole Park,
Driscoll Childrens Hospital, Mustang Island State Park, Naval Air
Station Cabaniss Field, Corpus Christi Del Mar East Campus, Texas A&M
University Corpus Christi, Waldron Field, Downtown Corpus Christi,
Kings Crossing Golf Course and Corpus Christi Naval Air Station.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

&&

LAT...LON 2788 9752 2796 9734 2767 9711 2756 9734
      2756 9739
TIME...MOT...LOC 2219Z 334DEG 11KT 2781 9737 

HAIL...1.00IN
WIND...60MPH
 
$$

TE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 4:18 PM CDT, 44 minutes earlier.

Area forecast discussion, Jun 4, 4:18 PM CDT, 44 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
418 PM CDT Sun Jun 4 2017

.SHORT TERM (Tonight through Monday Night)...

You get a boundary, everyone gets a boundary. Boundaries galore
across the region as storms develop along them from the northeast
zones, to offshore and in between. Basically we are targeting the
eastern half of the CWA/MSA for tonight where the best moisture axis
and continued outflow boundary influences will remain. A majority of
the convection is sub-severe and expected to remain that way since
there is very little in the way of shear for more organization and
better updraft/downdraft separation. Some small hail, heavier rain,
and gusts to 50 mph are possible but being pulse convection, they
won't last long.

Another vort max pushes into the region from the northwest as the
mid-level low/trough moves by to our north. Again we favor the
eastern half of the region as PWATs continue to climb towards 2.0",
well above average, with boundaries hanging around. Activity should
begin to wane by late evening tomorrow with most activity over the
open gulf waters.

&&

.LONG TERM (Tuesday through Saturday)...

Rain chances will be winding down as the extended period opens as a
longwave pattern change gets underway. Just a small chance for
leftover showers on Tuesday as an upper trough clears the area, then
drier air begins to push into the region. One more weak disturbance
moves through on Wednesday, but by then we should be too dry for
rain.

After that ridging builds into South Texas, bringing dry weather and
gradually warming temperatures the rest of the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    73  91  74  91  73  /  40  60  40  30  10
Victoria          72  91  71  91  71  /  40  60  30  30  10
Laredo            74  99  76  97  74  /  10  10  10  10  10
Alice             71  95  73  94  71  /  30  60  20  20  10
Rockport          78  90  76  90  75  /  50  60  40  30  10
Cotulla           73  97  75  95  72  /  20  30  10  10  10
Kingsville        73  94  75  94  72  /  30  60  20  20  10
Navy Corpus       77  91  78  90  76  /  40  50  50  30  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

GH/77...SHORT TERM
JV/71...LONG TERM
Hazardous weather outlook, Jun 4, 5:08 AM CDT, 11 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
508 AM CDT Sun Jun 4 2017

GMZ230-235-250-255-270-275-TXZ229>234-239>247-051015-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
508 AM CDT Sun Jun 4 2017

This hazardous weather outlook is for South Texas and the Middle
Texas Coastal Waters.

.DAY ONE...Today and Tonight

Isolated to scattered thunderstorms are expected today. Severe
weather is not anticipated, however a few storms may become strong
with small hail and gusty winds. Some storms could produce locally
heavy rainfall.

Moderate Risk of Dangerous Rip Currents along the gulf-facing
beaches of South Texas.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Scattered to numerous showers and thunderstorms are expected Monday.
Some storms could produce locally heavy rainfall. Isolated to
scattered thunderstorms will remain possible over much of South
Texas Monday night into Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

CB/TMT

In the hours before

Special weather statement, Jun 4, 1:44 PM CDT, 3 hours 18 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
144 PM CDT SUN JUN 4 2017

TXZ233-246-041915-
Refugio-Goliad-
144 PM CDT SUN JUN 4 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GOLIAD AND NORTH
CENTRAL REFUGIO COUNTIES...

At 143 PM CDT, a strong thunderstorm was located near Blanconia, or
12 miles south of Goliad, moving northeast at 20 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

This storm will remain over mainly rural areas of north central
Refugio and southeastern Goliad Counties.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 2841 9741 2850 9747 2865 9722 2846 9714
TIME...MOT...LOC 1843Z 246DEG 16KT 2849 9740

Heavener
Local storm report, Jun 4, 2:18 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
218 PM CDT SUN JUN 04 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     FUNNEL CLOUD     MATHIS                  28.09N  97.82W
06/04/2017                   SAN PATRICIO       TX   SOCIAL MEDIA

            PUBLIC REPORTED FUNNEL CLOUD AROUND MATHIS LATE THIS
            MORNING.

&&

EVENT NUMBER CRP1700199

HEAVENER
Special weather statement, Jun 4, 3:58 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
358 PM CDT SUN JUN 4 2017

TXZ245-247-042145-
Aransas-Calhoun-
358 PM CDT SUN JUN 4 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CALHOUN AND
EASTERN ARANSAS COUNTIES...

At 356 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Indianola to 7 miles south of
Aransas National Wildlife Refuge. Movement was southeast at 10 mph.

Locations impacted include...
Port Oconnor, Matagorda Island State Park and Indianola.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

LAT...LON 2834 9633 2824 9644 2801 9679 2798 9682
      2822 9685 2847 9656 2847 9657 2848 9656
      2848 9654 2847 9652 2850 9648 2850 9651
      2849 9655 2850 9652 2860 9642 2852 9649
      2845 9640 2840 9638 2839 9639
TIME...MOT...LOC 2056Z 342DEG 9KT 2851 9643 2821 9677

TE
Special weather statement, Jun 4, 4:02 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Corpus Christi TX
402 PM CDT SUN JUN 4 2017

TXZ244-042145-
San Patricio-
402 PM CDT SUN JUN 4 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SAN PATRICIO COUNTY...

At 402 PM CDT, a strong thunderstorm was located over Odem, or 7
miles southwest of Sinton, moving east at 15 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Sinton, Odem, St. Paul, West Sinton and Edroy.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 2791 9769 2805 9773 2814 9748 2789 9742
TIME...MOT...LOC 2102Z 267DEG 11KT 2798 9761

TE
Special weather statement, Jun 4, 4:47 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
447 PM CDT SUN JUN 4 2017

TXZ243-244-042230-
Nueces-San Patricio-
447 PM CDT SUN JUN 4 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN NUECES AND
SOUTHEASTERN SAN PATRICIO COUNTIES...

At 446 PM CDT, a strong thunderstorm was located near Taft, moving
southeast at 15 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Corpus Christi, Portland, Port Aransas, Taft, Ingleside, Aransas
Pass, Gregory, Ingleside On The Bay, Corpus Christi North Beach, Cole
Park, Mustang Island State Park, Texas A&M University Corpus Christi,
Downtown Corpus Christi, Taft Southwest and Corpus Christi Naval Air
Station.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 2786 9752 2801 9743 2790 9714 2790 9713
      2789 9709 2788 9706 2787 9706 2786 9707
      2785 9707 2786 9708 2785 9708 2784 9707
      2787 9703 2785 9705 2784 9705 2761 9720
TIME...MOT...LOC 2146Z 299DEG 13KT 2790 9741

TE

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 1:28 AM CDTSpecial Weather StatementCRPKarnes47 min
Jun 4, 1:49 AM CDTSpecial Weather StatementCRPBee26 min
Jun 4, 1:44 PM CDTSpecial Weather StatementCRPGoliad31 min
Jun 4, 3:58 PM CDTSpecial Weather StatementCRPCalhoun47 min
Jun 4, 4:02 PM CDTSpecial Weather StatementCRPSan Patricio43 min
Jun 4, 4:47 PM CDTSpecial Weather StatementCRPNueces43 min
Jun 4, 5:04 PM CDTSpecial Marine WarningCRP56 min
Jun 4, 5:13 PM CDTSpecial Weather StatementCRPDuval, Jim Wells62 min
Jun 4, 5:28 PM CDTSpecial Weather StatementCRPGoliad47 min
Jun 4, 5:34 PM CDTSevere Thunderstorm WarningCRPJim Wells, Nueces, San Patricio41 min
Jun 4, 5:41 PM CDTSevere Thunderstorm WarningCRPNueces49 min
Jun 4, 5:42 PM CDTSevere Thunderstorm WarningCRPBee, Goliad48 min
Jun 4, 6:04 PM CDTSevere Thunderstorm WarningCRPNueces41 min
Jun 4, 6:12 PM CDTSpecial Marine WarningCRP63 min
Jun 4, 6:24 PM CDTSevere Thunderstorm WarningCRPAransas, Refugio, San Patricio30 min
Jun 4, 6:25 PM CDTSevere Thunderstorm WarningCRPGoliad, Victoria50 min
Jun 4, 6:42 PM CDTSevere Thunderstorm WarningCRPKleberg, Nueces48 min
Jun 4, 6:48 PM CDTAreal Flood AdvisoryCRPNueces, San Patricio117 min
Jun 4, 6:50 PM CDTSpecial Weather StatementCRPBee, Live Oak55 min
Jun 4, 6:58 PM CDTSevere Thunderstorm WarningCRPAransas, Refugio29 min

Nearby

Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.